Alert archive / Indiana / Flash Flood Warnings in 2025

Flash Flood Warning 21, NWS Indianapolis, IN

June 30, 20254 counties in Indiana

NWS Indianapolis, IN issued this flash flood warning at Jun 30, 2025, 4:08 AM EDT for 4 counties in Indiana. It was in force for 4 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 30, 2025, 4:08 AM EDT (08:08 UTC)
Expired
Jun 30, 2025, 8:00 AM EDT
In force
4 hr
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Flood severity
None

Counties Brown County, IN, Jackson County, IN, Lawrence County, IN, Monroe County, IN

The radar

The Indianapolis radar (KIND), 63 km from the middle of the area, began a volume at 08:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 30, 5:00 AM EDTFLASH FLOODNashville, INWaster flowing over a bridge near the Nashville General Store.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 52 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 8.1 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2025-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 488 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2025-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
488 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
1133 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

844 
WGUS53 KIND 300808
FFWIND
INC013-071-093-105-301100-
/O.NEW.KIND.FF.W.0021.250630T0808Z-250630T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Indianapolis IN
408 AM EDT Mon Jun 30 2025

The National Weather Service in Indianapolis has issued a

* Flash Flood Warning for...
  Southwestern Brown County in south central Indiana...
  Northwestern Jackson County in south central Indiana...
  Northeastern Lawrence County in south central Indiana...
  Southeastern Monroe County in south central Indiana...

* Until 700 AM EDT.

* At 408 AM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 2 and 6 inches of rain 
  have fallen. The expected rainfall rate is 0.5 to 1.5 inches in 1 
  hour. Additional rainfall amounts of 1 to 2.5 inches are possible 
  in the warned area. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Nashville, Elkinsville, Story, Yellowwood Lake and Charles Deam 
  Wilderness.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3924 8637 3926 8617 3899 8616 3897 8638

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...0.5-1.5 INCHES IN 1 HOUR

$$

Melo
1 follow-up statement
246 
WGUS53 KIND 300853
FFWIND
INC013-071-093-105-301200-
/O.EXT.KIND.FF.W.0021.000000T0000Z-250630T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Indianapolis IN
453 AM EDT Mon Jun 30 2025

The National Weather Service in Indianapolis has extended the

* Flash Flood Warning for...
  Southwestern Brown County in south central Indiana...
  Northwestern Jackson County in south central Indiana...
  Northeastern Lawrence County in south central Indiana...
  Southeastern Monroe County in south central Indiana...

* Until 800 AM EDT.

* At 453 AM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 2 and 6 inches of rain 
  have fallen. Additional rainfall amounts up to 0.5 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Nashville, Elkinsville, Story, Yellowwood Lake and Charles Deam 
  Wilderness.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3924 8637 3926 8617 3899 8616 3897 8638

FLASH FLOOD...RADAR INDICATED

$$

Melo

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this flash flood warning went out at Jun 30, 3:03 AM EDT, 1 hour 5 minutes earlier. Its key messages:

  • Rain/storm chances persist through late tonight with the potential for localized flash flooding
  • Isolated strong wind gusts are also possible this afternoon and evening
  • Drier and slightly cooler weather expected towards the middle of this week before more humid conditions return Friday into next weekend
Area forecast discussion, Jun 30, 3:03 AM EDT, 1 hour 5 minutes before
Area Forecast Discussion
National Weather Service Indianapolis IN
303 AM EDT Mon Jun 30 2025

.KEY MESSAGES...

- Rain/storm chances persist through late tonight with the
  potential for localized flash flooding

- Isolated strong wind gusts are also possible this afternoon and
  evening

- Drier and slightly cooler weather expected towards the middle of this
  week before more humid conditions return Friday into next weekend

&&

.SHORT TERM (Today and tonight)...
Issued at 302 AM EDT Mon Jun 30 2025

Today and tonight..

Expect an unsettled weather pattern to persist through today as a
few upper level impulses move through. Deep moisture still in place
should also provide fuel for precipitation and keep humidity
elevated. The first disturbance is already moving into the region
this morning which is helping to support scattered showers and
storms, predominately across south-central Indiana at this time.
Efficient rainfall rates combined with training storms has led to
localized flash flooding. This is the primary concern over the next
few hours as storms likely continue to train over the same areas.

Scattered convection will continue over central Indiana through the
early afternoon hours before the upper level impulse departs. There
could be a period of lower convective coverage from around the mid-
late afternoon through the evening once the wave moves east and
overall forcing becomes weaker. The primary wave which will push a
weak cold front through the area is then expected to move in tonight
bringing another chance for scattered showers and thunderstorms.

Localized flooding will be the primary threat with both upper level
waves moving through today as high PWATs and warm rain processes
promote efficient rainfall rates. Damp or soggy soils over portions
of south-central Indiana from recent rainfall could also lead to
quicker onset of flash flooding. Thankfully, storms will be moving
slightly faster than yesterday in response to strengthening flow
aloft. Weak deep-layer shear will limit severe weather potential.
However, moderate destabilization and steep low-level lapse rates
may support isolated strong-severe wind gusts with any loosely
organized storms.

The second upper wave and associated frontal boundary begins to
shift east late tonight with rain chances diminishing from west to
east. Look for POPs to remain in the forecast through the overnight
period over the southeast half of central Indiana as the cold front
may not completely push through until Tuesday morning. Expect highs
to generally be in the mid 80s today with lows around the mid 60s to
near 70F tonight.

&&

.LONG TERM (Tuesday through Sunday)...
Issued at 302 AM EDT Mon Jun 30 2025

Overall forecast thoughts for the extended period remain largely the
same so an update to the discussion was not warranted. Please refer
to the long term discussion below for more details on the
forecast...

Unsettled weather for the early part of this week will shift
east Tuesday morning as a drier and slightly cooler airmass builds
in courtesy of broad surface high pressure and drier northwest flow
aloft. Upper level ridging will return by late next week with a
likely return to isolated to scattered diurnal convection Friday
into the weekend as a hotter and more humid airmass reestablishes
across the Ohio Valley.

Tuesday through Thursday..

Other than a few lingering showers Tuesday morning...mostly quiet
weather conditions are expected Tuesday through Thursday as high
pressure settles across the region. Dewpoints will finally fall back
into the lower and middle 60s and perhaps even down into the upper
50s in northern portions of the forecast area for midweek...a
refreshing respite from the oppressive air of the last week or so.
While largely dry conditions are expected...a few showers and storms
are possible focused mainly across northern counties by Thursday
afternoon as a weak front drifts into the lower Great Lakes. Highs
will mainly reside in the low to mid 80s Tuesday and Wednesday
before beginning to rise on Thursday.

Friday through Sunday...

The arrival of ridging aloft coinciding with a weakening of the
surface high will enable deeper moisture to advect back into the
Ohio Valley for late week with growing confidence in higher dewpoint
air at or above 70 degrees making a return for Independence Day into
next weekend. Instability will increase in response with isolated to
scattered pulse intensity...short lived and slow moving convection
developing during the afternoon and evening ...mainly Saturday and
Sunday. May see an increase in overall convective coverage late next
weekend into early next week with signals in the ensembles for a
cold front to approach the region from the northwest. Highs will
rise back into the lower 90s for next weekend with heat indices
again approaching 100 degrees.

&&

.AVIATION (06Z TAF Issuance)...
Issued at 1150 PM EDT Sun Jun 29 2025

Impacts:

- Convection around through much of the period, with most coverage
  early in the period and then again on later Monday into Monday
  evening
- Patchy fog possible near daybreak
- MVFR ceilings at times, especially late tonight and Monday morning

Discussion:

Scattered convection now looks to persist through much of the night
before diminishing early Monday. Showers will be much more common
than thunder with this. There looks to be a potential lull in the
convection early to mid afternoon Monday before more convection
develops from the west. MVFR and worse conditions are possible in
convection.

Widespread MVFR ceilings are expected to develop overnight and
persist into Monday morning. IFR ceilings cannot be ruled out around
sunrise. Some fog is possible as well overnight.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Melo
LONG TERM...Ryan
AVIATION...50
Hazardous weather outlook, Jun 29, 3:22 PM EDT, 12 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Indianapolis IN
322 PM EDT Sun Jun 29 2025

INZ021-028>031-035>049-051>057-060>065-067>072-301930-
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone-
Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam-
Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby-
Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess-
Martin-Lawrence-Jackson-Jennings-
322 PM EDT Sun Jun 29 2025

This hazardous weather outlook is for central Indiana.

.DAY ONE...Through Tonight.

Scattered thunderstorms are expected through tonight with the
greatest coverage across the southern half of central Indiana.
Localized flooding and lightning are the primary hazards. Severe
weather is unlikely.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Greater coverage in storms expected Monday with the potential for a
few strong to severe storms. Storm chances return again by the end
of this week.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report any strong wind gusts or localized
flooding observed through Monday, though large scale spotter
activation is not anticipated.

&&

More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 9:23 PM EDTAreal Flood AdvisoryINDMonroe17 min
Jun 29, 9:40 PM EDTFlash Flood WarningINDMonroe10 hr
Jun 29, 10:41 PM EDTAreal Flood AdvisoryINDBrown, Jackson, Lawrence, Monroe5 hr
Jun 30, 12:52 AM EDTAreal Flood AdvisoryINDBrown, Greene, Lawrence, Monroe87 min
Jun 30, 1:31 AM EDTAreal Flood AdvisoryINDDaviess, Greene, Lawrence, Martin, Monroe6 hr
Jun 30, 2:19 AM EDTFlash Flood WarningINDBrown, Lawrence, Monroe6 hr
Jun 30, 3:18 AM EDTAreal Flood AdvisoryINDDaviess, Knox3 hr
Jun 30, 3:35 AM EDTAreal Flood AdvisoryINDLawrence, Martin3 hr
Jun 30, 3:49 AM EDTFlash Flood WarningINDDaviess, Greene, Lawrence, Martin, Monroe4 hr
Jun 30, 7:53 AM EDTAreal Flood WarningINDBrown, Daviess, Greene, Jackson, Lawrence, Martin and 1 more3 hr
Jun 30, 11:00 AM EDTAreal Flood WarningINDBrown, Lawrence, Monroe6 hr
Jun 30, 12:01 PM EDTRiver Flood WarningINDDaviess, Gibson, Knox, Pike58 hr

Nearby

Flash Flood Warnings in Indiana, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.